Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Please advise, in your opinion, the best blood pressure medication

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4217 Questions
Question
Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects
Posted Wed, 29 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 8 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that all medical drugs have their adverse effect.

The treatment choice is based on individual tolerance and past medical history (including kidney and liver function).

For this reason, I would first like to know your past medical history and comorbidities.

What are your actual blood pressure values?

What is your current medical therapy?

I remain at your disposal for further questions.

Kind regards,

Dr. Iliri

Above answer was peer-reviewed by
 
Follow-up: Please advise, in your opinion, the best blood pressure medication 44 minutes later
My blood pressure this morning is 168 / 79. In the past I have taken Lisiniprol 10 mg and it made me very dizzy / lightheaded. I have now been prescribed Losartan 50 mg and am afraid to take it based on all negative reviews I have read from people who have taken this medication. I need to be able to function at work,
Follow-up: Please advise, in your opinion, the best blood pressure medication 30 minutes later
My blood pressure this morning is 168 / 79. In the past I have taken Lisiniprol 10 mg and it made me very dizzy / lightheaded. I have now been prescribed Losartan 50 mg and am afraid to take it based on all negative reviews I have read from people who have taken this medication.
 
 
Answered by Dr. Ilir Sharka 3 hours later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello again!

Regarding your concern, I would explain that losartan is a well tolerated drug by most of patients.

It is better tolerated compared to lisinopril.

But, I am afraid that this dose of losartan will not reduce your blood pressure values up to normal levels.

For this reason, I would recommend monitoring your blood pressure and maybe increase the dose as needed up to 100mg per day.

Other reasonable treatment options would be valsartan or olmesartan.

You should discuss with your doctor on the above issues.

Hope you will find this answer helpful!

Wishing good health,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor